Ask an expert
Question

04 Jul 2010

Lexamil - severe weight gain?
Please advise on what other ant-deps I can take as lexamil made me pick up 7kgs, I have water retention - headaches etc.but the weight gain is the worst...

Are there tabs I can take and natural vitamins to help in this area aswell?

Thanks!
Answer 15,867 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Nadia
I am sorry to hear that you have gained so much weight while using the antidepressant Lexamil. You will have to discuss any changes in your antidepressant medication with the doctor who is treating you because if can be risky changing or stopping antidepressants when not under the supervision of a medical dr. Taking vitamins will not help, but if you eat a diet that contain lots of potassium (fresh fruit, vegetables and whole grains), this should improve the water retention. First get the antidepressant problem sorted out and then try using a low-fat, high-fibre slimming diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for at least 30 min a day. The exercise is important because it not only helps weight reduction, but improves your mood and lifts depression.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9425 votes
No
68% - 19886 votes
Vote